Advertisement
  • Announcements

    • Lindsay

      A Reminder that we are a PG13 Site   12/09/2016

      Please keep in mind that NO content can be posted that is not PG13!  No sexual content and definitely not images which is not permitted in a post! We will delete it.  Not even memes or humorous images should be posted, if you want these forums to continue. NO IMAGES! If you want to post an image, post the URL pointing it to your gallery.  Again, Depressionforums.org is PG13!! Thank you~ ~Forum Admin  
Athas

Starting Anafranil after Seroxat

4 posts in this topic

Posted · Report post  

Advertisement

Hi, I am new here and hoping you can help. 

I went to my doctor today to tell him my 30mg a day dose of Seroxat for my Depression has been 'pooping out'. My doctor told me to stop the Seroxat immediately and has started me on Anafranil straight away (25mg twice a day). 

I have read online about serotonin syndrome and am now scared I will be sick because both drugs are in my system at the same time. 

Am I overreacting? 

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted · Report post  

You shouldn't have a problem.

The half-life of paroxetine is 21 hours, so in other words at 21 hours, 15 mg is in your system, then 42 hours, 7.5 mg, and so on. It generall takes about 5 half-lives for a drug to clear from your system. So 21 • 5 = 105 hours ÷ 24 hours = 4 days and 9 hours.

If you are really just scared to death of serotonin syndrome, you could just start with 25 mg Anafranil for the first 4 days before going up to 50 mg. But honestly you shouldn't have a problem.

I'm surprised your doctor didn't try increasing your paroxetine to 40 mg, eventually maxing it out to 60 mg. Maybe s/he didn't want you to go through the horrible withdrawal side effects (which I'm surprised s/he told you to stop it immediately rather than titrate off of it).

But don't worry, you shouldn't have any problems with serotonin syndrome. I've hot-swapped serotonergic meds several times before and not had a problem. If it's of any comfort, he's switching you to a relatively low dose of Anafranil compared to paroxetine.

Good luck!

Share this post


Link to post
Share on other sites

Posted · Report post  

Thanks mikl_pls,

I was worried about the possibility of serotonin syndrome but I think I was over reacting as that is typical of my anxiety disorder. 

I've been on ssri type meds for a couple of years and I think that's why my doctor decided to move me to tricyclic meds since the paroxetine had stopped having an effect. 

I just hope the Anafranil kicks in soon. I feel a bit better but not great.

Thanks for your reply. It was very informative.

Share this post


Link to post
Share on other sites

Posted · Report post  

You're welcome.

I regret to inform you that mostly from what I've heard, Anafranil takes quite a while to kick in. Like 6-8 weeks at least, sometimes longer. It depends on the person and titration of course, but I was told that it takes longer to kick in than the other meds. BUT, it's one of the least likely meds to poop out on you, and will last you for years to come. It's a very good medicine, and helps a lot of people very much.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now